How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Elliott, LPCC, NCC Your Own Question

Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7662
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

Could I try a all natural supplement called Lumiday while taking

Resolved Question:

Could I try a all natural supplement called Lumiday while taking Cymbalta 30mg, buspar 15mg, and Klonopin .375?
Submitted: 2 years ago.
Category: Mental Health
Expert:  Elliott, LPCC, NCC replied 2 years ago.
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Dear friend,

Buspar and Cymbalta may both react negatively with St. John's Wort, one of the ingredients of Lumiday, by increasing the seretonin activity in unpredictable and possible dangerous ways.

Actually, the same effect could happen by taking Buspar with Cymbalta as well, so talk to your physician or pharmacist about this.

Both of the above combinations may increase the risk of serotonin syndrome. Although this is a rare possibility is is a serious and potentially fatal condition.

In short, I urge you not to take this supplement, and to speak to your physician about the risks of using Buspar and Cymbalta together.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC
Customer: replied 2 years ago.
I haven't been feeling the best since taking the buspar, klonipin, and cymbalta,but was just taking cymbalta and klonipin at one time and was better then. Do you have any advise about getting off of the buspar,because I tried lowering it and felt more anxious. Do you think I might need to take a little more klonipin to help get off of the buspar maybe?
Expert:  Elliott, LPCC, NCC replied 2 years ago.
Dear friend,

You may very well be experiencing seretonin syndrome, the symptoms of which could be an array of effects that are cognitive, autonomic, or somatic.

Specifically they could include: dilated pupils, shivering, sweating, intermittent twitching, raised blood pressure, or mentally - hypervigilance or agitation.

Buspirone can be tapered off of quickly, unlike most psychotropic drugs. However, talk to your pharmacisr or physician.

You may also lower symptoms by taking Omega-3, 900 mg twice daily, according to much anecdotal evidence. Once again always consult with your phsyician or pharmacist.

Warm regards,

Elliott Sewell, LPCC NCC, CCMHC

Customer: replied 2 years ago.

I have noticed a little more anxiousnous, irritability, and I just feel kind of "blah", almost like I am just exsisting. Do you think that these are symptoms of seretonin syndrome. I also am wondering if this has anything to do with why I feel better in the evening and worse by morning. I take 30mg of cymbalta, .125 of klonipin,and 5mg buspar in the morning, .125klonipin midday, and .125 klonipin and 10mg buspar at bedtime. My thinking kind of seems foggy, or delayed sometimes also.

Expert:  Elliott, LPCC, NCC replied 2 years ago.
Dear friend,

It could very well be that reducing the buspar may help, but I suspect that the Klonopin, which is long-acting, is clouding your thoughts. If you feel foggy in the morning then it could be the night pill (unless you need it to be able to fall asleep). It you feel foggy during the afternoon and evening, it may be the Klonopin in the morning and in the afternoon. That is probably what is making you feel this way.

Talk to your doctor about decreasing your dose of Klonopin during the day. Don't do it without his knowledge and direction, because withdrawal from benzodiazepines such as Klonopin can give you very significant side effects. You might have to reduce slowly - probably should reduce slowly. Ask your pharmacist, as he/she should have those answers.

Best wishes,

Elliott
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7662
Experience: 35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
Elliott, LPCC, NCC and 2 other Mental Health Specialists are ready to help you

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Dr. Keane

    Therapist

    Satisfied Customers:

    1262
    Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
< Last | Next >
  • http://ww2.justanswer.com/uploads/DR/Dr.Keane/2013-8-20_204325_drkeane.64x64.jpg Dr. Keane's Avatar

    Dr. Keane

    Therapist

    Satisfied Customers:

    1262
    Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
  • http://ww2.justanswer.com/uploads/RE/resolutions66/2011-1-17_05728_IMG8202smilingeditedforJustAnswer.64x64.jpg Elliott, LPCC, NCC's Avatar

    Elliott, LPCC, NCC

    Psychotherapist

    Satisfied Customers:

    5024
    35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
  • http://ww2.justanswer.com/uploads/formybunch/2010-12-06_191055_img_0975.jpg Kate McCoy, M.Ed, NBCC, LPC's Avatar

    Kate McCoy, M.Ed, NBCC, LPC

    Therapist

    Satisfied Customers:

    3733
    Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
  • http://ww2.justanswer.com/uploads/DR/DrAkiraOlsen/2012-2-20_746_AkiraADpicmain.64x64.jpg Dr. Olsen's Avatar

    Dr. Olsen

    Psychologist

    Satisfied Customers:

    2336
    PsyD Psychologist
  • http://ww2.justanswer.com/uploads/norriem/2009-5-27_134249_nm.jpg Norman M.'s Avatar

    Norman M.

    Psychotherapist

    Satisfied Customers:

    2193
    UK trained in hypnotherapy, counselling and psychotherapy and have been in private practice. ADHP(NC), DEHP(NC), UKCP Registered and ECP.
  • http://ww2.justanswer.com/uploads/PsychologyProf/2010-07-15_171248_logos060400409.jpg Dr. Michael's Avatar

    Dr. Michael

    Psychologist

    Satisfied Customers:

    2177
    Licensed Ph.D. Clinical Health Psychology with 30 years of experience in private practive and as a clinical psychology university professor.
  • http://ww2.justanswer.com/uploads/KURTEMMERLING/2010-07-23_215531_just_ask_picture1.jpg Steven Olsen's Avatar

    Steven Olsen

    Therapist

    Satisfied Customers:

    1727
    More than twenty years of expertise in counseling, psychological diagnosis and education